Monatshefte für Mathematik

, Volume 152, Issue 3, pp 255–263

Porosity and diametrically maximal sets in C(K)

  • J. P. Moreno
Article

DOI: 10.1007/s00605-007-0488-y

Cite this article as:
Moreno, J. Mh Math (2007) 152: 255. doi:10.1007/s00605-007-0488-y

Abstract.

This paper is motivated by recent attempts to investigate classical notions from finite-dimensional convex geometry in spaces of continuous functions. Let \({\cal H}\) be the family of all closed, convex and bounded subsets of C(K) endowed with the Hausdorff metric. A completion of \( A \in {\cal H}\) is a diametrically maximal set \(D \in {\cal H}\) satisfying AD and diam A = diam D. Using properties of semicontinuous functions and an earlier result by Papini, Phelps and the author [12], we characterize the family γ(A) of all possible completions of \(A\in{\cal H}\). We give also a formula which calculates diam γ(A) and prove finally that, if K is a Hausdorff compact space with card K > 1, then the family of those elements of \({\cal H}\) having a unique completion is uniformly very porous in \({\cal H}\) with a constant of lower porosity greater than or equal to 1/3.

2000 Mathematics Subject Classification: 54E52, 46B20
Key words: Diametrically maximal set, uniformly very porous set, semicontinuous function, C(K) space

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  • J. P. Moreno
    • 1
  1. 1.Universidad Autónoma de MadridMadridSpain